Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Sam-Beom Lee 1 Article
Cardiovascular Manifestations of Acute Organophosphate and Carbamate Poisoning
Sam-Beom Lee, Jung-Ho Kim, Byung-Soo Do
J Korean Soc Clin Toxicol. 2004;2(1):7-11.   Published online June 30, 2004
  • 71 View
  • 1 Download
AbstractAbstract PDF
Purpose: We would evaluate the cardiovascular manifestations of the patients with acute organophosphate and carbamate poisoning in the emergency department. Methods: This was retrospectively studied with the review of patient's charts, included total 38 patients were admitted during the past two years in the emergency department of Yeungnam university hospital with the diagnosis of organophosphate or carbamate poisoning. Results: Cardiovascular complications were variously developed in many patients. Electrocardiographic findings were as follows; 4 ($10.5\%$) cardiac arrhythmias included 1 cardiac arrest caused by ventricular fibrillation, 14 ($36.8\%$) sinus tachycardias, 3 ($7.9\%$) sinus bradycardias, and 17 ($44.7\%$) normal sinus rhythms. Conduction disturbances were 23 ($60.5\%$) like as prolonged QTc, 4 ($10.5\%$) ST-T changes, 2 (5.3%) first degree AV block, and 3 ($7.9\%$) right bundle branch block were shown. Other cardiovascular complications were 22 ($57.9\%$) hypertensives, 4 ($10.5\%$) hypotensives, 15 ($39.5\%$) tachycardias, 2 ($5.3\%$) bradycardias, 18 ($47.4\%$) hypoxemics, 12 ($31.6\%$) metabolic acidosis, and 9 ($23.7\%$) pulmonary edemas. Sixteen patients ($42.1\%$) needed ventilatory support because of respiratory paralysis. No patients died in hospital and 36 ($94.7\%$) patients were alive-discharged. Conclusion: Cardiovascular complications are variously in patients with acute organophosphate and carbamate poisoning. Especially, some findings included ventricular arrhythmias, QTc prolongation, hypoxemia, acidosis, and blood pressure changes are known as major precipitating factors to increase the mortality. So, intensive support and aggressive treatment are needed in patients shown various cardiovascular manifestations in the emergency department.

JKSCT : Journal of The Korean Society of Clinical Toxicology